MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number EMAX-19
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Coronary obstruction/occlusion (4871)
Date of Event 04/25/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2025, a 19mm epic max valve was selected for implant in a patient who had undergone a prior tavi procedure.Post-procedure, the patients coronary artery was noted to have become occluded.The patient passed away as a result.The physician believes that the artery was blocked due to oversizing of the bioprosthetic and because the tavi was removed.It was also noted as a possibility that tissue fragments may have entered the coronary artery during the removal of the tavi.The physician believes that the epic device functioned as intended and that the death was not related to a product malfunction.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that the patients coronary artery was noted to have become occluded one day after epic valve implant.The patient expired as a result of the obstruction.A review of the patient¿s intraoperative video showed that some of the tissue fragments from the tavi removal may have remained.Reportedly, the physician believed that the artery was blocked due to oversizing of the bioprosthetic of because of the residual tissue fragments from the tavi removal.The device remained implanted and will not return to abbott for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Requests were made for additional procedural details surrounding the case (e.G., operative notes, procedure imaging), however this information was not supplied by the site.Based on the information received and medical review performed at abbott, it is difficult to determine with certainty the exact cause of the reported coronary obstruction and patient death.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
On an unknown date, a non-abbott balloon expandable tavi procedure was performed.At some point, the valve was noted to have had a failure and needed to be replaced.On (b)(6) 2025, a 19mm epic max valve was selected for implant.During the procedure, the physician removed the tavi and fragemtns of tissue after the explant, after which the epic was implanted without issue.On (b)(6) 2025, the patients coronary artery was noted to have become occluded.A ct was performed and no major thrombus was found.The patient ended up passing away as a result of the obstruction.The physician believes that the artery was blocked due to oversizing of the bioprosthetic.Review of the patient¿s intraoperative video showed that the some of the tissue fragments from the tavi removal may have remained.The physician believes that the artery was blocked due to oversizing of the bioprosthetic of because of the residual tissue fragments from the tavi removal.The physician believes that the epic device functioned as intended and that the death was not related to a product malfunction.

Brand Name
EPIC MAX VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22360167
Report Number2135147-2025-03554
Device Sequence Number12938087
Product Code LWR
UDI-Device Identifier05415067045461
UDI-Public(01)05415067045461(17)281215
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEMAX-19
Device Catalogue NumberEMAX-19
Device Lot NumberBR00049698
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown